Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 14, 2021, 3:10 PM CST. It took effect at Jan 14, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 3:10 PM CST (21:10 UTC)
- In effect from
- Jan 14, 2021, 6:00 PM CST
- Expired
- Jan 15, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
039 WHUS74 KCRP 142110 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 310 PM CST Thu Jan 14 2021 GMZ250-255-270-275-150900- /O.NEW.KCRP.SC.Y.0005.210115T0000Z-210115T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 310 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 9 AM CST Friday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-150900- /O.NEW.KCRP.SC.Y.0005.210115T0000Z-210115T0900Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 310 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds around 20 knots with gusts up to 25 knots and choppy to occasionally rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 3 AM CST Friday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ BF
2 follow-up statements
512 WHUS74 KCRP 150841 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 241 AM CST Fri Jan 15 2021 GMZ230-235-150945- /O.CAN.KCRP.SC.Y.0005.000000T0000Z-210115T0900Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 241 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northerly winds of 10 to 15 knots will continue overnight, however advisory level winds are no longer expected. $$ GMZ250-255-270-275-151500- /O.CON.KCRP.SC.Y.0005.000000T0000Z-210115T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 241 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds 15 to 25 knots with gusts to 30 knots. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 9 AM CST this morning. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
253 WHUS74 KCRP 151503 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 903 AM CST Fri Jan 15 2021 GMZ250-255-270-275-151615- /O.EXP.KCRP.SC.Y.0005.000000T0000Z-210115T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 903 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northerly winds have decreased to 15 to 20 knots. Mariners operating small craft should exercise caution. $$ EMF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 11:59 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 11:59 AM CST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1159 AM CST Thu Jan 14 2021 AVIATION... VFR conditions will prevail through at all sites. Light and variable winds will turn to the northwest/north and strengthen to moderate levels just ahead of a cold front. Expecting front arrival this afternoon with gusty winds. Initially, this morning the front appeared to have sped up however, recent observations show winds are a bit slower to pick up than originally expected. Also, observation sites where front has already past are showing slightly higher gusts. Have reflected these changes for all TAF sites accordingly. Tonight, winds are expected to ease after the front pushes through. No rainfall is expected late tonight as a surface high pressure builds over the area. No rainfall is anticipated with this system as the atmosphere is starved of moisture. However, a stray pop-up storm is not completely out of the question near VCT but is not expected because any forcing should remain further to the east. && .PREV DISCUSSION... /Issued 357 AM CST Thu Jan 14 2021/ SHORT TERM (Today through Friday)... A mid/upper level low will be deepening as it transitions into the Great Lakes region through the period, sending an associated cold front into South Texas this afternoon. Ahead of the front, expect a southwesterly to westerly wind lead to much warmer temperatures across the area under sunny to mostly sunny skies. Highs today are forecast to run about 10 degrees warmer than yesterday, and range from the upper 60s to the upper 70s. The front itself should arrive later in the afternoon shifting the winds around to the north and with breezy conditions developing in its wake. No rainfall is anticipated with the front at this time since moisture is expected to remain fairly limited across the area (PWATs below 1/2"), but cannot rule out completely a stray shower given enough forcing provided by the boundary. Drier and cooler conditions will arrive later this evening and overnight as a surface high pressure settles over the region behind the front, with these conditions persisting through Friday. The combination of clear skies and CAA will lead to another chilly night across South Texas with lows in the mid 30s to lower 40s inland. A continuous northerly wind will prevent temperatures from warming too much on Friday, and remain rather mild. Highs on Friday are forecast to range from the low to mid 60s. LONG TERM (Friday Night through Wednesday)... The two greatest changes in the extended realm involved pulling rain chances on Sunday, then expanding rain chances by the middle of next week for what could be a protracted period of well-above normal moisture with unsettled southwest flow aloft. Friday night opens with a chilly dome of high pressure centered squarely over the region. Although the NBM's min temps are catching up to the colder and more plausible MET and MAV numbers, it is still a bit too mild for this strong radiational cooling scenario. This high will depart over the waters by Saturday afternoon ahead of weak onshore flow. As a shortwave trough tracks through on Sunday, a weak surface trough will unfold over the Rio Grande Valley causing our SE winds to back northeasterly. However, little if any cooling is expected as 850-925 mb temps hold steady, but an uptick in low clouds from increasing PWATs could curb highs a bit compared to Saturday. Monday will be a transition day as NW flow aloft flattens ahead of prolonged SW flow from Tuesday through late week. During this time, sustained low level southerlies are progged to transport very rich PWATs of 1 to 1.5 inches over all of South Texas on Tuesday, increasing even further to around 2 inches (99th percentile) by Wednesday. Models are in very good agreement with this unusually moist regime next week, yet the greatest uncertainty concerns a closed low near Baja CA on Tuesday and how fast it opens up and tracks east. Even without tangible upper forcing, such anomalous moisture alone seems reasonable for at least daily shower potential from Tuesday through Thursday, with some heightened opportunities once the upper trough and a frontal boundary become better resolved in future model runs. MARINE... A moderate to at times strong southwesterly flow is expected today ahead of an approaching cold front later this afternoon. Small Craft Advisory conditions are likely to develop this evening in the wake of the cold front and persist through Friday morning. Moderate offshore flow Friday night will weaken by Saturday as high pressure settles over the waters. Behind this high on Saturday evening, weak onshore develops until a surface trough develops over the Rio Grande Valley on Sunday causing winds to turn northeasterly and remain light. Onshore flow quickly returns by Monday, increasing to moderate to strong Monday night. Advisory conditions are possible over the offshore waters Monday night, then expanding to the nearshore waters on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 40 64 31 65 44 / 0 0 0 0 0 Victoria 37 62 32 63 37 / 0 0 0 0 0 Laredo 39 65 34 70 43 / 0 0 0 0 0 Alice 40 66 31 68 39 / 0 0 0 0 0 Rockport 43 64 37 64 45 / 0 0 0 0 0 Cotulla 38 65 32 70 39 / 0 0 0 0 0 Kingsville 40 65 30 68 42 / 0 0 0 0 0 Navy Corpus 47 63 40 62 50 / 0 0 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && BF/80...AVIATION
Hazardous weather outlook, Jan 14, 5:17 AM CST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 517 AM CST Thu Jan 14 2021 TXZ229>234-239>247-342>347-442-443-447-151130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 517 AM CST Thu Jan 14 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A freeze is possible for some inland areas late Friday night through early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-151130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 517 AM CST Thu Jan 14 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions will be likely tonight behind a cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory condition may linger through Friday morning. Advisory conditions will be possible again Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM/MCZ
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.